Maine, 2016Coastal Flood in Maine, February 9, 2016
February 9, 2016 · NWS GYX · 2 events in 2 counties and zones
Flooding occurred along the coast of Maine on February 9th as an intense storm passed east of the Canadian Maritimes during a period of high astronomical tides. Large, long-period swells combined with a storm surge between one and two feet to lead to splash-over and coastal flooding.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $140,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Flooding occurred along the coast of Maine on February 9th as an intense storm passed east of the Canadian Maritimes during a period of high astronomical tides. Large, long-period swells combined with a storm surge between one and two feet to lead to splash-over and coastal flooding.
The high astronomical tide in Portland (flood stage 12.0 ft.), of 11.0 ft. combined with a 1.56 ft. storm surge to reach a 12.47 ft. storm tide during the late morning. The high tide and fresh water runoff contributed to flooding along the wharf side streets in Portland. In Biddeford, minor flooding occurred on Granite Point Road. Significant splash-over occurred on Main Avenue and Water Street in Saco leading to significant flooding and a trapped automobile, while several roads were closed in Wells for safety and clean up of rocks and debris.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Feb 9, 10:06 AM EST, 1 hour 54 minutes earlier.
Area forecast discussion, Feb 9, 10:06 AM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
1006 AM EST TUE FEB 9 2016
.SYNOPSIS...
LINGERING LIGHT SNOW WILL TAPER TO FLURRIES THIS MORNING AS LOW
PRESSURE MOVES WELL EAST OF THE AREA. ANOTHER LOW WILL FORM OFF
THE MID ATLANTIC COAST AND MOVE WELL SOUTH AND EAST OF CAPE COD
TODAY. THIS LOW AND AN UPPER LEVEL TROUGH WILL PROVIDE CLOUDS
ALONG WITH A FEW SNOW FLURRIES ACROSS THE REGION TODAY. ANOTHER
WEAK LOW WILL PASS BY OFFSHORE ON WEDNESDAY WITH A TROUGH
EXTENDING WESTWARD INTO NEW ENGLAND. THIS SYSTEM COULD PROVIDE A
FEW SNOW SHOWERS AND LIGHT SNOW ACCUMULATION TO THE AREA WEDNESDAY
AND THURSDAY. MUCH COLDER AIR FOLLOWS FOR FRIDAY AND THE UPCOMING
WEEKEND.
&&
.NEAR TERM /UNTIL 5 PM THIS AFTERNOON/...
1010 AM...
AREA OF LIGHT TO SNOW NOW MOVING OVER SOUTHWEST MAINE IS BRINGING
VISIBILITIES DOWN TO NEAR A MILE OR TWO. THE SAME IS TRUE FOR THE
SHOWER ACTIVITY IN SOUTHERN NH. SCATTERED SHOWERS WILL BE THE
RULE TODAY WITH CLOUDS AND COLD AIR REMAINING IN PLACE. SOME
WARMING WILL OCCUR AS SLIGHTLY WARMER AIR ARRIVES IN ADVANCE OF
LOW PRESSURE TO OUR WEST. THIS FEATURE AS WELL AS THE EAST COAST
TROUGH ARE THE MAIN REASONS PRECIPITATION REMAINS IN THE FORECAST
TODAY. NOT EXPECTING ANY SIGNIFICANT ACCUMULATIONS ALTHOUGH UP TO
AN INCH IS POSSIBLE ESPECIALLY OVER THE MOUNTAINS.
630 AM...FOR THIS ESTF UPDATE I DROPPED THE REMAINING WINTER
WEATHER HEADLINES BASED ON RADAR TRENDS AND LATEST METARS.
OTHERWISE...NO SIGNIFICANT CHANGES TO CURRENT GRIDS.
PREV DISC...
AT 07Z...AN 980 MILLIBAR LOW WAS CENTERED SOUTHEAST OF NOVA SCOTIA.
A NEW LOW WAS TAKING SHAPE ALONG THE NORTH CAROLINA COAST. A
WEAK AREA OF LOW PRESSURE WAS OVER THE EASTERN GREAT LAKES. FOR
TODAY...LIGHT SNOW WILL CONTINUE TO TAPER TO FLURRIES THIS MORNING
AS SHORTWAVE IMPULSE EXITS THE AREA ALONG WITH THE LOW OVER THE
CANADIAN MARITIMES. HOWEVER WITH THE UPPER TROUGH AXIS TO OUR
WEST AND THE SURFACE LOW PASSING WELL SOUTHEAST OF CAPE COD LATER
TODAY...WE'LL REMAIN CLOUDY WITH A FEW FLURRIES FROM TIME-TO-TIME.
HIGHS SHOULD STRUGGLE INTO THE LOWER 20S ACROSS THE MOUNTAINS WITH
MID AND UPPER 20S ELSEWHERE.
&&
.SHORT TERM /5 PM THIS AFTERNOON THROUGH 6 PM WEDNESDAY/...
REMAINING MOSTLY CLOUDY TONIGHT UNDER THE UPPER TROUGH WITH
SCATTERED FLURRIES. LOWS TONIGHT SHOULD BE MAINLY IN THE TEENS
WITH SOME SINGLE NUMBERS ACROSS THE NORTHERN MOUNTAINS AND
INTERNATIONAL BORDER AREA. FOR WEDNESDAY...A WEAK LOW WILL PASS BY
TO THE SOUTHEAST OF CAPE COD WITH A SURFACE TROUGH EXTENDING BACK
INTO NEW ENGLAND. THIS SYSTEM COUPLED WITH A FEW IMPULSES ROTATING
THROUGH THE UPPER TROUGH WILL PROVIDE WIDESPREAD CLOUDS ALONG
WITH SEVERAL ROUNDS OF SNOW SHOWERS AND THE POTENTIAL FOR SOME
LIGHT ACCUMULATIONS. HIGHS ON WEDNESDAY SHOULD BE SEVERAL DEGREES
WARMER THEN TODAY.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
UPPER TROF AXIS IS FORECAST TO CROSS THE REGION THU. AHEAD OF IT
SN SHOWERS WILL REMAIN A POSSIBILITY FOR MOST AREAS...WITH HIGHER
CHANCES ACROSS THE MTNS WHERE OROGRAPHIC LIFT CAN ASSIST VERTICAL
MOTION. ANY SN ACCUMULATION WILL BE LIGHT.
THE NEXT FEATURE OF NOTE WILL BE A PIECE OF THE POLAR CIRCULATION
THAT PINWHEELS DOWN THRU HUDSON BAY AND ACROSS THE NERN CONUS.
MODEL FORECASTS OF H8 TEMPS NEAR -30C...SOME 20 OR MORE DEGREES
BELOW NORMAL...ARE SET TO DROP SSE THRU THE REGION. ENSEMBLE
GUIDANCE IS SUGGESTING AN AIR MASS AROUND 2 STANDARD DEVIATIONS
BELOW NORMAL FOR THIS TIME OF YEAR...LIKELY REPRESENTING DOUBLE
DIGIT TEMP DEPARTURES. THIS SHOULD MAKE FOR THE COLDEST AIR OF THE
SEASON SO FAR...WITH HIGHS IN THE TEENS AND LOWS BELOW ZERO TO END
THE WEEKEND.
WITH THE STRONG S/WV TROF DRIVING THE COLD AIR THRU THE
REGION...WILL HAVE TO WATCH FOR LATE BLOOMING LOW PRES DEVELOPMENT
IN THE GULF OF ME. BOTH THE 09.00Z GFS AND ECMWF SHOW THIS
EVOLUTION TO VARYING DEGREES...TURNING WIDESPREAD SN SHOWERS WITH
THE TROF PASSAGE INTO A MORE EXPANSIVE PRECIP SHIELD OVER COASTAL
AND ERN ZONES ESPECIALLY AS THE UPPER LOW MOVES OVERHEAD.
WHILE TEMPS FOR THE FIRST HALF OF THE EXTENDED WILL EASILY AVERAGE
BELOW NORMAL...SIGNS OF RELAXATION FOR THE PATTERN ARE THERE LATE
IN THE PERIOD. THAT COULD ALLOW FOR A BRIEF RETURN TO MILDER TEMPS
OR A MILDER SYSTEM EARLY NEXT WEEK...BEFORE THE PATTERN ATTEMPTS TO
RELOAD.
&&
.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
SHORT TERM...MVFR IN CEILINGS AND SCT -SHSN...WITH LCL IFR THROUGH
14Z OVR ME TAF SITES IN -SN AND FG. AREAS OF MVFR LINGER
TONIGHT...THEN MVFR WED IN -SHSN WITH LCL IFR PSB IN -SN.
LONG TERM...LINGERING TROF WILL PRODUCE SCATTERED IFR CONDITIONS
IN SHSN THU AND THU NIGHT. LATE FRI A STRONG COLD FNT APPROACHES
THE AREA AND SHSN ACTIVITY SHOULD BECOME MORE WIDESPREAD. AREAS OF
IFR AND LOWER CONDITIONS WILL BE POSSIBLE. SFC WIND GUSTS OF AT
LEAST 25 KTS APPEAR PROBABLE BEHIND THE FNT.
&&
.MARINE...
SHORT TERM...SMALL CRAFT CONDITIONS TODAY...MAINLY FOR SEAS.
SMALL CRAFT SEAS MAY LINGER TONIGHT INTO EARLY WEDNESDAY.
LONG TERM...UPPER TROF SWINGS ACROSS THE WATERS FRI...BRINGING
ANOTHER PERIOD OF SCA CONDITIONS. STRONG COLD FNT ARRIVES
SAT...AND GALE FORCE GUSTS ACROSS ALL WATERS IN CAA ARE POSSIBLE.
&&
.TIDES/COASTAL FLOODING...
A 1 TO 1.5 FOOT STORM SURGE WILL COMBINE WITH HIGH ASTRONOMICAL
TIDES AND SEAS OF 10 TO 15 FEET THROUGH THIS MORNING. FOR COASTAL
YORK...ROCKINGHAM...AND CUMBERLAND COUNTIES THE HIGH TIDE AROUND
11 AM SHOULD BE NEAR THE FLOOD STAGE. MINOR COASTAL FLOODING AND
SPLASHOVER IS LIKELY BECAUSE OF LARGE WAVES WITH POTENTIAL FOR
BEACH EROSION AS WELL.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...COASTAL FLOOD WARNING UNTIL 1 PM EST THIS AFTERNOON FOR MEZ023-
024.
NH...COASTAL FLOOD WARNING UNTIL 1 PM EST THIS AFTERNOON FOR NHZ014.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
ANZ150>154.
&&
NEAR TERM...HANES
SHORT TERM...LEGRO
LONG TERM...SCHWIBSHazardous weather outlook, Feb 9, 6:30 AM EST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
630 AM EST TUE FEB 9 2016
MEZ007>009-012>014-018>022-025>028-NHZ001>013-015-101130-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-SAGADAHOC-
LINCOLN-KNOX-COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM-
WESTERN AND CENTRAL HILLSBOROUGH NH-
630 AM EST TUE FEB 9 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND
SOUTHERN NEW HAMPSHIRE.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MEZ023-024-NHZ014-101130-
COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM-
630 AM EST TUE FEB 9 2016
...COASTAL FLOOD WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND
SOUTHEASTERN NEW HAMPSHIRE.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ150>154-101130-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
630 AM EST TUE FEB 9 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ES
In the hours before
Local storm report, Feb 9, 9:25 AM EST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
925 AM EST TUE FEB 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM SNOW 5 NW HOLLIS CENTER 43.65N 70.68W
02/09/2016 M4.2 INCH YORK ME COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 1 WSW WEST UNITY 43.29N 72.33W
02/09/2016 M2.0 INCH SULLIVAN NH COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 2 SW NEWCASTLE 44.03N 69.57W
02/09/2016 M5.0 INCH LINCOLN ME COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 6 NE PITTSBURG 45.11N 71.30W
02/09/2016 M1.0 INCH COOS NH COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 3 SE NEW GLOUCESTER 43.92N 70.26W
02/09/2016 M4.3 INCH CUMBERLAND ME COCORAHS
24 HOUR SNOWFALL.
0800 AM SNOW 2 SSW WESTPORT ISLAND 43.89N 69.71W
02/09/2016 M6.7 INCH LINCOLN ME COCORAHS
24 HOUR SNOWFALL.
0814 AM SNOW 4 W CUMBERLAND CENTER 43.80N 70.33W
02/09/2016 M4.3 INCH CUMBERLAND ME COCORAHS
24 HOUR SNOWFALL.
0830 AM SNOW 2 S NEW BOSTON 42.94N 71.69W
02/09/2016 M4.0 INCH HILLSBOROUGH NH COCORAHS
24 HOUR SNOWFALL.
0835 AM SNOW 4 NE PARSONSFIELD 43.77N 70.87W
02/09/2016 M4.0 INCH YORK ME COCORAHS
24 HOUR SNOWFALL.
&&
EVENT NUMBER GYX1601235
EVENT NUMBER GYX1601236
EVENT NUMBER GYX1601237
EVENT NUMBER GYX1601238
EVENT NUMBER GYX1601239
EVENT NUMBER GYX1601240
EVENT NUMBER GYX1601241
EVENT NUMBER GYX1601242
EVENT NUMBER GYX1601243
POHLLocal storm report, Feb 9, 9:47 AM EST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
947 AM EST TUE FEB 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 AM SNOW LEE 43.12N 71.01W
02/09/2016 M4.3 INCH STRAFFORD NH NWS EMPLOYEE
&&
EVENT NUMBER GYX1601244
TFHLocal storm report, Feb 9, 10:09 AM EST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1009 AM EST TUE FEB 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 AM SNOW 3 SSE GORHAM 43.63N 70.43W
02/09/2016 M5.0 INCH CUMBERLAND ME TRAINED SPOTTER
&&
EVENT NUMBER GYX1601245
POHLLocal storm report, Feb 9, 10:55 AM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1055 AM EST TUE FEB 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 1 N HARTFORD 44.39N 70.35W
02/09/2016 M3.0 INCH OXFORD ME COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 2 E EXETER 42.97N 70.92W
02/09/2016 M6.8 INCH ROCKINGHAM NH COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 1 SSW ROUND POND 43.94N 69.46W
02/09/2016 M6.5 INCH LINCOLN ME COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 4 SW WELLS 43.30N 70.64W
02/09/2016 M5.1 INCH YORK ME COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 2 SE KEENE 42.93N 72.27W
02/09/2016 M2.3 INCH CHESHIRE NH COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 5 N YORK 43.24N 70.63W
02/09/2016 M4.2 INCH YORK ME COCORAHS
24 HOUR SNOWFALL.
0800 AM SNOW 3 NE MONROE 44.29N 72.01W
02/09/2016 M1.0 INCH GRAFTON NH COCORAHS
24 HOUR SNOWFALL.
0900 AM SNOW 3 SW ROCKPORT 44.15N 69.11W
02/09/2016 M5.0 INCH KNOX ME COCORAHS
24 HOUR SNOWFALL.
0900 AM SNOW 3 N WINTERPORT 44.69N 68.85W
02/09/2016 M5.1 INCH WALDO ME COCORAHS
24 HOUR SNOWFALL.
0907 AM SNOW 2 SSW SKOWHEGAN 44.75N 69.73W
02/09/2016 M7.0 INCH SOMERSET ME COCORAHS
24 HOUR SNOWFALL.
0930 AM SNOW 2 WSW NORTHWOOD 43.19N 71.19W
02/09/2016 M4.0 INCH ROCKINGHAM NH COCORAHS
24 HOUR SNOWFALL.
&&
EVENT NUMBER GYX1601246
EVENT NUMBER GYX1601247
EVENT NUMBER GYX1601248
EVENT NUMBER GYX1601249
EVENT NUMBER GYX1601250
EVENT NUMBER GYX1601251
EVENT NUMBER GYX1601252
EVENT NUMBER GYX1601253
EVENT NUMBER GYX1601254
EVENT NUMBER GYX1601255
EVENT NUMBER GYX1601256
POHLLocal storm report, Feb 9, 11:38 AM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1138 AM EST TUE FEB 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 AM SNOW 1 SSW CAMDEN 44.20N 69.07W
02/09/2016 M4.8 INCH KNOX ME TRAINED SPOTTER
&&
EVENT NUMBER GYX1601258
TFHLocal storm report, Feb 9, 11:47 AM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1147 AM EST TUE FEB 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM SNOW 3 SSE WAYNE 44.30N 70.06W
02/09/2016 M4.3 INCH KENNEBEC ME COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 2 WNW KENNEBUNK 43.39N 70.58W
02/09/2016 M2.5 INCH YORK ME COCORAHS
24 HOUR SNOWFALL.
0730 AM SNOW 4 S POWNAL 43.85N 70.17W
02/09/2016 M5.0 INCH CUMBERLAND ME COCORAHS
24 HOUR SNOWFALL.
0800 AM SNOW 1 WSW WINSLOW 44.55N 69.62W
02/09/2016 M1.7 INCH KENNEBEC ME COCORAHS
24 HOUR SNOWFALL.
1000 AM SNOW NW HARRISON 44.11N 70.68W
02/09/2016 M2.8 INCH CUMBERLAND ME COCORAHS
24 HOUR SNOWFALL.
&&
EVENT NUMBER GYX1601259
EVENT NUMBER GYX1601260
EVENT NUMBER GYX1601261
EVENT NUMBER GYX1601262
EVENT NUMBER GYX1601263
POHLCoastal Flood, Coastal Cumberland
- When
- February 9, 12:00 PM EST to 1:15 PM EST
- Where
- Coastal Cumberland forecast zone
- Property damage
- $15,000
- Reported by
- Official NWS Observations
- Coordinates
- 43.806, -70.330 (the zone’s center; the record gives no point)
A high astronomical tide of 11.0 feet combined with a storm surge of 1.56 feet at high tide to reach a 12.47 foot storm tide during the late morning of April 9th. The high storm tide combined with fresh water runoff contributed to flooding along the wharf side streets in Portland.
Coastal Flood, Coastal York
- When
- February 9, 12:00 PM EST to 2:00 PM EST
- Where
- Coastal York forecast zone
- Property damage
- $125,000
- Reported by
- Official NWS Observations
- Coordinates
- 43.429, -70.670 (the zone’s center; the record gives no point)
A high astronomical tide combined with a storm surge of 1.56 feet which contributed to coastal flooding in York County. In Biddeford minor flooding occurred on Granite Point Road. Significant splash-over occurred on Maine Avenue and Water Street in Saco leading to significant flooding and a trapped automobile, while several roads were closed in Wells for safety and clean up of rocks and debris.
- Coastal Flood
- Flooding of coastal land by the sea, from storm surge, onshore wind or high tides.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lake-Effect Snow in Ohio, February 9 to 11, 2016$600,000 · 4 events
- Lake-Effect Snow in Pennsylvania, February 9 to 11, 2016$500,000 · 3 events
- Wildfire in Louisiana, February 9 to 10, 2016$250,000 · 1 event
- Coastal Flood in New Hampshire, February 9, 2016$75,000 · 1 event
- Winter Weather in Kentucky, February 9, 20162 injured · 17 events
- Coastal Flood in New Jersey, February 9, 20168 events
- Winter Weather in Virginia, February 9, 20165 events
- Heavy Snow in Michigan, February 9, 20164 events
- Coastal Flood in Maryland, February 9, 20164 events
- Winter Weather in Alabama, February 9, 20164 events
- Coastal Flood in Virginia, February 9, 20164 events
- Coastal Flood in Maryland, February 9 to 10, 20164 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 621863, 621864.